MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).(b)(4).All pertinent information available to johnson & johnson surgical vision, inc has been submitted.
 
Event or Problem Description
It was reported that during implantation, the intraocular lens(iol) came out of the cartridge without the trailing haptic.The haptic/optic touched the patient's eye.The patient experienced double vision after the surgery; therefore, the iol was explanted and replaced with a new iol.Reportedly, there was no patient injury.No additional information was provided to johnson & johnson surgical vision, inc.
 
Additional Manufacturer Narrative
Device available for evaluation? yes, returned to manufacturer on 3/23/2018.Device returned to manufacturer? yes.Device evaluation: the product return was evaluated.The plunger was advanced and locked as product preparation requires.No viscoelastic was observed in the device.The lens was returned in a small sampling container.The lens was missing a haptic (detached) therefore, the reported issue was verified.The detached haptic was observed stuck at the cartridge tube.Per directions for use, the use of viscoelastics is required when using the tecnis itec preloaded delivery system.Based on the product evaluation, a cause of failure related to the device manufacturing process was not determined.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no additional complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The dfu provide the customer with proper usage instructions and guidelines.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC
santa ana CA
MDR Report Key7387418
Report Number2648035-2018-00437
Device Sequence Number1161065
Product Code HQL
UDI-Device Identifier05050474558182
UDI-Public(01)05050474558182(17)181124
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/24/2018
Device Model NumberPCB00
Device Catalogue NumberPCB0000160
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2018
Initial Date Received by Manufacturer 03/01/2018
Supplement Date Received by Manufacturer03/27/2018
Initial Report FDA Received Date03/30/2018
Supplement Report FDA Received Date04/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;